I get super bad panic attacks and I freak out about the side effects, (like I'm going to have a seizure) and I have the dry mouth side effect and I just don't know if I want to take this. My depression is super bad though, having suicidal thoughts at least once a week or more, depending on my mood. I know that I might just be anxious to take this medicine, but I really don't know. My doctor wasn't too helpful either.
I feel real bad that you have Super Panic Attacks. I used to. I couldn't go shopping or anywhere there were crowds. I would lay in fetal position for days afraid to move or I would die. I have felt this way since I can remember maybe six years old. I didn't know what it was until my late twenties and I was afraid of treatment for about fifteen years. After my brother started taking an antidepressant called Celexa and a benzodiazepam, either Ativan or xanax I don't remember I figured if it didn't give him side effects it would be ok for me to try. In a few days I was a new person. Are you having any other illnesses? You have to make sure that you are ok other than your panic, depression, etc. Has your doctor run any tests for other things that may contribute to your attacks? Some women I know had some side effect trouble with Wellbutrin when used to quit smoking.
But there are many other antidepressants but it is my opinion that they work better with a benzo to keep you calm. Maybe you should get a second opinion from another doctor. Suicidal thoughts must be dealt with find a good psychiatrist and get evaluated. Good Luck in your efforts! You are not alone.
Thoughts of suicide have been known to happen when patients first start taking any type of anti-depressant. Make sure to inform your psychiatrist about the details of these thoughts - what exactly you think, how often you think them. Wellbutrin is a very alerting drug so it is known to raise levels of anxiety. I am on Wellbutrin XL myself and experienced a lot of anxiety, impatience, and irritability on the 300 mg, but I have come back down to the 150 mg and feel way more like myself. Talk to your psychiatrist about going down to a lower dosage if you are not on a lower dosage already, or changing the medication if the anxiety persists at the same level.
Based on my personal experience, ABSOLUTELY NOT. I have dealt with crippling panic/anxiety for 20+ years - I started Wellbutrin, and not only was I waking up on the hour every hour with a panic attack at night, when I wasn't having anxious thoughts during the day, the physical symptoms were always there. I couldn't seem to get a good breath, it felt as if my heart was beating wildly out of control, and when combined with the normal anxiety/panic I normally have, I became suicidal very quickly. It may be very effective for depression, but if you have a serious, long-standing anxiety disorder, please steer clear.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 3 answers
Posted 19 Jul 2010 • 5 answers
Posted 9 Feb 2013 • 1 answer
Posted 1 May 2016 • 2 answers
Posted 23 Feb 2018 • 2 answers